Alert archive / California / Wind Advisories in 2020

Wind Advisory 49, NWS Los Angeles, CA

June 14, 2020

NWS Los Angeles, CA issued this wind advisory at Jun 14, 2020, 10:36 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2020, 10:36 PM PDT (05:36 UTC)
Expired
Jun 15, 2020, 3:15 AM PDT
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

568 
WWUS76 KLOX 150536
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
1036 PM PDT Sun Jun 14 2020

CAZ039-151200-
/O.NEW.KLOX.WI.Y.0049.200615T0536Z-200615T1200Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
1036 PM PDT Sun Jun 14 2020

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Santa Barbara County South Coast. The strongest gusts
  will be west of Goleta especially near Gaviota.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for high profile vehicles.
  Tree limbs could be blown down and a few power outages may
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
819 
WWUS76 KLOX 151015
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
315 AM PDT Mon Jun 15 2020

CAZ039-151115-
/O.CAN.KLOX.WI.Y.0049.000000T0000Z-200615T1200Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
315 AM PDT Mon Jun 15 2020

...WIND ADVISORY IS CANCELLED...

Winds are diminishing and the wind advisory has been cancelled.
Local gusts to 35 mph may still occur west of Goleta, but these
winds are expected to localized. Winds are expected to redevelop
late this afternoon or early this evening, and another wind
advisory may be needed.

$$

Hall

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 7:59 PM PDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 14, 7:59 PM PDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
759 PM PDT Sun Jun 14 2020

.SYNOPSIS...14/757 PM.

Skies will be mostly clear through Tuesday, except for patchy low
clouds near portions of the coast each morning. There will be
locally gusty north winds through and below passes and canyons
through Tuesday morning. From mid week on there will be
extensive night through morning low clouds, with temperatures a
few degrees below normal.

&&

.SHORT TERM (SUN-WED)...14/752 PM.

***UPDATE***

Winds and elevated fire weather conditions continue to be the main
weather impacts for the short term. Gusty northwest to north
winds are affecting portions of the area, strongest along the
western Santa Barbara South Coast where gusts to 45 mph are
occuring. However, these gusts are isolated, as weaker wind gusts
are noted near Goleta and further east along the South Coast.
Northerly gusts to 25 mph are also noted along portions of the
Central Coast, and through the I-5 corridor.

Otherwise, a shallow marine layer over coastal areas will bring a
chance of patchy low clouds to the LA Basin, and possibly to the
Central Coast near Santa Maria tonight into early Monday.
high temperatures are expected to rise a few degrees by Monday
afternoon, with some drying as well. This trend will reverse on
Tuesday, with cooling that should continue through midweek.

***From Previous Discussion***

Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, broad cyclonic flow remains over the
area through Wednesday. Near the surface, moderate onshore flow
persists to the east with some weak northerly offshore flow.

Forecast-wise, just a very typical June forecast for the short
term. Main issue in the short term will be the winds. With
moderate onshore flow to the east, gusty southwesterly winds will
persist during the afternoon/evening hours across interior
sections through Wednesday. These winds are expected to remain
below advisory-levels through the period. Other wind issue will be
the potential for northerly winds Monday, but they should be
weaker and even more localized than tonight.

Otherwise, marine layer stratus is the challenge. For Monday
night and Tuesday night, with continued onshore flow and weak
eddies forecast, expect stratus to gradually become more
widespread, pushing into the coastal valleys by Wednesday morning.
Stratus should dissipate most areas each afternoon although some
beach areas could remain relatively cloudy in the afternoon hours.
Other than the potential stratus, skies should remain mostly
clear through Wednesday.

.LONG TERM (THU-SUN)...14/135 PM.

For the extended, 12Z models continue to exhibit decent synoptic
agreement. At upper levels, broad cyclonic flow remains Thursday
and Friday then a weak upper low approaches the West Coast
Saturday and Sunday. Near the surface, weak to moderate onshore
flow will continue.

Forecast-wise, it will continue to be a standard June forecast for
the area. Night and morning stratus/fog should be plentiful
across the coasts and coastal valleys with potentially limited
clearing near the beaches. Otherwise, skies should remain mostly
clear. Temperatures will vary a couple degrees from day-to-day,
but no significant temperature swings are expected. As for winds,
expect a continuation of some gusty afternoon and evening
southwesterly winds across interior sections.

&&

.AVIATION...15/0000Z.

At 23z at KLAX... The inversion was around 1200 feet. The top of
the inversion was around 1750 feet with a temperature of about 18
degrees Celsius.

Overall... Moderate to high confidence in the current TAFs. There
is a seventy percent chance of LIFR/IFR conditions at KSBP and
KSMX 07z-17z and at KSMO, KLAX, and KLGB 10z-17z. Otherwise and
elsewhere VFR conditions will prevail.

KLAX... Moderate confidence in the current TAF. There is a
seventy percent chance of LIFR/IFR conditions 10z-17z, otherwise
VFR conditions will prevail. There is a ten percent chance of east
winds greater than 8 kts 10z-14z.

KBUR... High confidence in the current TAF. VFR conditions will
prevail throughout the forecast period.

&&

.MARINE...14/757 PM.

Across the outer waters...Gale force winds are likely through late
Tuesday night, with Small Craft Advisory (SCA) level winds to
continue into Wednesday. Winds may diminish some during the
morning hours, but will strengthen again each afternoon.
Conditions will be below SCA levels Thursday and Friday.

Across the nearshore waters of the Central Coast... Winds will be
elevated and gusting to SCA level through late Tuesday night,
though they may diminish to below SCA level at times during the
morning hours. Conditions will be below SCA levels Wednesday
through Friday.

Across the inner waters south of Point Conception... Winds from
Point Conception to Point Mugu will be elevated and gusty to SCA
level in the afternoon and evening hours Monday through Tuesday,
especially in the western portion. Otherwise, conditions will be
below SCA level.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
      zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM Monday to 3 AM PDT
      Wednesday for zone 650. (See LAXMWWLOX).
     Gale Warning in effect until 3 AM PDT Wednesday for zones
      670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

No significant hazards expected.

&&

PUBLIC...Thompson/Smith
AVIATION...Kj
MARINE...Smith
SYNOPSIS...Smith

weather.gov/losangeles

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.